Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Antidepressants And Diarrhea
0

2 posts in this topic

Hello,

I visited with my doctor the other day about some meds that I have taken for depression. Each anti depressant is different and cause different side effects, but many of them can cause diarrhea. I have been diagnosed just recently with clinical depression. Last year I was taking Lexapro and I was having bad diarrhea attacks (was not totally gluten free either). In discussing all of this with my doctor she states that the anti depressant can cause many problems with the digestive tract. So this is also something to think about if any of you are on some kind of anti depressant medication. I am currently taking Remeron and have had better days.

Bam Bam

0

Share this post


Link to post
Share on other sites


Ads by Google:

I tried Remeron when it first came out to help with SAD (during gloomy Seattle winters). I loved the antihistamine side effect but couldn't take constant sleepiness from that drug. When I told my doc "not Remeron", he told me that he'd read studies about liver damage side effects. Of course the manufacturers will discount any of those side effects as 'rarely occurring' to get FDA approval. Then I tried Serzone which numbed my passion for life even on sunny day. :o Since I went off all meds, I've confronted the issues which made me feel sad and put in full spectrum lights (and a 'Sunray' table top model) to cope with Seasonal Affective Disorder. Although antidepressants numbed the intensity of my emotions, confronting and changing the beliefs and attitudes which influenced my feelings did so much more to help me overcome sadness from unresolved grief, daily frustration and stresses. I believe antidepressants are a great adjunct to 'talking' therapy to cope with depression, but too many docs, who have no time to listen to their patients' problems, prescribe drugs without considering side effects. Having long undiagnosed celiac disease symptoms, which many doctors ignore or discount, is depressing enough, without taking antidepressants which increase uncomfortable abdominal symptoms.

BURDEE

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0